MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145252
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, the catheter had flow issue, blood was not coming and was blocked.The catheter was not repaired.There was no leak.Saline water was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was treated prior product placement.The product was replaced with the same lot.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one catheter, sealed in a package with visible signs of use.There appeared to be no abnormalities with the device.It was reported that there was an insufficient flow issue.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the procedure, the catheter venous line had a flow issue; blood was not coming and was blocked.The catheter was not repaired.There was no leak.Saline water was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The left jugular side insertion site was treated prior product placement.The catheter was in place for the 40-minute duration of the procedure.There was no blood return prior to the syringe flush.It was hard to flush the line with the syringe, so the doctor had not confirmed whether the flushing was done.No anticoagulation was used.No other defects/damages were found on the product.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.The reverse flow was not successful.The product was replaced with the same lot and product id (identifier) on the same day; this resolved the issue, and the treatment was completed.There was no blood loss.Blood transfusion was not required.No medical intervention/treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, e1(facility name, street 1, postal code), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one catheter with visible signs of use.Before flushing the device, it was noted that both extension lines were clamped shut.After unclamping the extension lines, the inner tubing of each line appeared to be closed.This blocked any water from being flushed through the extension lines.By applying force, the lines were restored and could be flushed.It was reported that there was an insufficient flow issue.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21035578
Report Number1282497-2024-20060
Device Sequence Number8433325
Product Code MSD
UDI-Device Identifier10884521014244
UDI-Public10884521014244
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145252
Device Catalogue Number8888145252
Device Lot Number2405800233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/03/2025
02/24/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/20/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale